MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670160
Medical Device Problem Codes Leak/Splash (1354); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Investigation is still in progress.
 
Event or Problem Description
It was reported that the clinician removed the plug and put cuff up with 7 ml of sterile water.Cough assist was provided then the assist clinician realized that they were suctioning water out of the patient airway.Patient was suctioned an additional time for minimal secretions and or water.The cuff was put down and less than 1 ml was removed from cuff for it to be deflated.Patient experienced no respiratory distress and did not require cuff to be continually up; the reason the cuff was up momentarily, was for the more effective administration of cough assist.There was patient involvement, however no patient harm.
 
Additional Manufacturer Narrative
One used device was returned for analysis.Functional and visual tests were done, but the reported issue could not be duplicated.The cause of the issue could not be identified.No leaks were observed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n.
minneapolis, MN 55442
2247062300
MDR Report Key22323001
Report Number3012307300-2025-07609
Device Sequence Number21069846
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public(01)15021312006032(17)290101(10)4451297
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670160
Device Lot Number4451297
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown